MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number 6M
Medical Device Problem Codes Collapse (1099); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Erosion (1750); Osteolysis (2377); Neck Pain (2433); Neck Stiffness (2434); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The build lhr for h80008060 abh009 and h80007539 abe440 was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with these lots.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.Risk management file review identified no new risks associated with the device.Rmf 0003 rev 36 line 12.45.- excessive height loss/disc collapse: < 1mm between endplates leading to surgical intervention, with explantation, involving patient with multiple cervical spinal implants.Rmf 0003 rev 36 line 12.75 - device explanted.
 
Event or Problem Description
Information provided states that a revision surgery was performed to remove two collapsed m6-c discs that were implanted 12/13 years ago.No additional information has been forthcoming.
 
Additional Manufacturer Narrative
The build lhr for h80008060 abh009 and h80007539 abe440 was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with these lots.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.Risk management file review identified no new risks associated with the device.Rmf 0003 rev 36 line 12.45.- excessive height loss/disc collapse: < 1mm between endplates leading to surgical intervention, with explantation, involving patient with multiple cervical spinal implants.Rmf 0003 rev 36 line 12.75 - device explanted.Based on the inspection of the retrieved m6-c, in conjunction with the clinical data, and the provided radiographic images, the devices showed clear evidence of in vivo mechanical failure after the reported 12-13 years.The devices had collapsed, the sheaths had cleaved, and the endplates at c5/6 were no longer attached to each other and c6-7 endplates were only loosely attached.Furthermore, there was evidence of abrasive contact between the endplates.Without interim radiographs, it was not possible to determine the sequelae of events that led to the failure of this pe.
 
Event or Problem Description
Information provided states that a revision surgery was performed to remove two collapsed m6-c discs that were implanted 12/13 years ago.No additional information has been forthcoming.Additional information states that the tw m6-c discs were implanted at c5/6 and c6/7.
 
Additional Manufacturer Narrative
Additional information including radiographic images previously not provided was received in december 2024.The device investigation will be completed again and another supplemental report will be submitted, pending these results.Annex e - 4247 appropriate term/code not available = collapsed disc.
 
Event or Problem Description
Additional information states five years after initial surgery, pt developed neck pain and neck weakness.A watch-and-see approach was adopted.Follow-up cts over the next four years showed progressive osteolysis, which, in association with worsening cervicalgia, prompted surgical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information including radiographic images previously not provided was received in december 2024.Annex e: 4247 appropriate term/code not available, collapsed disc.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer Contact
ehab esmail
501 mercury drive
sunnyvale, CA 94085
MDR Report Key16850881
Report Number3004987282-2023-00018
Device Sequence Number7555825
Product Code MJO
UDI-Device Identifier00812388030018
UDI-Public00812388030018
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2018
Device Model Number6M
Device Catalogue NumberCDM-625
Device Lot NumberH80008060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer03/29/2023
Not provided
Not provided
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/06/2023
12/12/2024
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale